Alert archive / Arkansas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 196, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 15, 2022, 1:41 PM CDT for Madison County, Washington County, Arkansas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2022, 1:41 PM CDT (18:41 UTC)
- Expired
- May 15, 2022, 2:45 PM CDT
- In force
- 64 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Madison County, AR, Washington County, AR
The radar
The Western Arkansas radar (KSRX), 76 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 15, 8:45 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 403 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1598 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
939
WUUS54 KTSA 151841
SVRTSA
ARC087-143-151945-
/O.NEW.KTSA.SV.W.0196.220515T1841Z-220515T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
141 PM CDT Sun May 15 2022
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southwestern Madison County in northwestern Arkansas...
Eastern Washington County in northwestern Arkansas...
* Until 245 PM CDT.
* At 140 PM CDT, severe thunderstorms were located along a line
extending from 2 miles west of Tontitown to 3 miles east of
Fayetteville, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Fayetteville... Springdale...
Farmington... Elkins...
Tontitown... West Fork...
Greenland... Winslow...
St. Paul... Wesley...
Saint Paul... Pettigrew...
Brentwood... Japton...
Drake Field Airport... Johnson...
Goshen... Walnut Grove...
Woolsey... Crosses...
This includes Interstate 49 between mile markers 46 and 72.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3577 9391 3576 9391 3576 9416 3614 9434
3622 9433 3614 9401 3576 9355
TIME...MOT...LOC 1840Z 306DEG 26KT 3618 9430 3607 9410
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$4 follow-up statements
176
WWUS54 KTSA 151851
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
151 PM CDT Sun May 15 2022
ARC087-143-151945-
/O.CON.KTSA.SV.W.0196.000000T0000Z-220515T1945Z/
Madison AR-Washington AR-
151 PM CDT Sun May 15 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR SOUTHWESTERN MADISON AND EASTERN WASHINGTON COUNTIES...
At 151 PM CDT, severe thunderstorms were located along a line
extending from 2 miles south of Tontitown to near Elkins, moving
southeast at 30 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations in or near the path include...
Fayetteville... Springdale...
Farmington... Elkins...
Tontitown... West Fork...
Greenland... Winslow...
St. Paul... Wesley...
Saint Paul... Pettigrew...
Brentwood... Japton...
Drake Field Airport... Johnson...
Goshen... Walnut Grove...
Woolsey... Crosses...
This includes Interstate 49 between mile markers 46 and 72.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3577 9391 3576 9391 3576 9416 3614 9434
3622 9433 3614 9401 3576 9355
TIME...MOT...LOC 1851Z 306DEG 26KT 3614 9423 3603 9403
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$925
WWUS54 KTSA 151900
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
200 PM CDT Sun May 15 2022
ARC087-143-151945-
/O.CON.KTSA.SV.W.0196.000000T0000Z-220515T1945Z/
Madison AR-Washington AR-
200 PM CDT Sun May 15 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR SOUTHWESTERN MADISON AND EASTERN WASHINGTON COUNTIES...
At 200 PM CDT, severe thunderstorms were located along a line
extending from Elkins to near Brentwood, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Fayetteville... Elkins...
West Fork... Greenland...
Winslow... St. Paul...
Wesley... Saint Paul...
Pettigrew... Brentwood...
Japton... Drake Field Airport...
Goshen... Woolsey...
Crosses... Combs...
Dutton... Wyola...
Tuttle... Sulphur City...
This includes Interstate 49 between mile markers 46 and 50, and
between mile markers 59 and 60.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3577 9391 3576 9391 3576 9416 3582 9419
3608 9419 3616 9408 3614 9401 3576 9355
TIME...MOT...LOC 1900Z 311DEG 24KT 3602 9404 3586 9408
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$872
WWUS54 KTSA 151916
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
216 PM CDT Sun May 15 2022
ARC087-143-151945-
/O.CON.KTSA.SV.W.0196.000000T0000Z-220515T1945Z/
Madison AR-Washington AR-
216 PM CDT Sun May 15 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR SOUTHWESTERN MADISON AND SOUTHEASTERN WASHINGTON COUNTIES...
At 216 PM CDT, a severe thunderstorm was located 6 miles east of
Brentwood, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Winslow... St. Paul...
Saint Paul... Brentwood...
Wyola... Patrick...
Combs... Delaney...
Brashears...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3577 9391 3576 9391 3576 9416 3581 9416
3587 9414 3588 9401 3586 9380 3577 9370
TIME...MOT...LOC 1916Z 308DEG 18KT 3582 9399
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$477
WWUS54 KTSA 151944
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
244 PM CDT Sun May 15 2022
ARC087-143-151954-
/O.EXP.KTSA.SV.W.0196.000000T0000Z-220515T1945Z/
Madison AR-Washington AR-
244 PM CDT Sun May 15 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MADISON AND
SOUTHEASTERN WASHINGTON COUNTIES WILL EXPIRE AT 245 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 400 PM CDT for
northwestern and west central Arkansas.
LAT...LON 3577 9391 3576 9391 3576 9416 3581 9416
3587 9414 3588 9401 3586 9380 3577 9370
TIME...MOT...LOC 1944Z 306DEG 26KT 3571 9380
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 1:00 PM CDT, 41 minutes earlier.
Area forecast discussion, May 15, 1:00 PM CDT, 41 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 100 PM CDT Sun May 15 2022 ...New AVIATION... .SHORT TERM... (The rest of today ) Issued at 1115 AM CDT Sun May 15 2022 Modifications to the forecast have been made based on the latest data. Situation is continually evolving ahead of a cold front that is draped across KS/MO and the CAMs have had difficulties of late. An outflow boundary that was draped along the highway 412 corridor early this morning from last night's storms has lifted north and washing out. Another outflow boundary is pushing south into far NE OK from the KS storms. Current thinking is that we'll get more cellular afternoon development along consolidated outflow ahead of the front with gradual upscale growth into one or more SE moving clusters into the late afternoon and evening. With a moderate to highly unstable airmass in place ahead of the boundaries, the more discrete storms will be capable of very large hail and damaging winds. If a storm can ride a boundary there will be potential for a tornado as well. Once storms evolve into clusters the threat will transition to primarily damaging wind, with wider swaths of near 70 mph winds possible. Lacy && .LONG TERM... (Tonight through Saturday) Issued at 357 AM CDT Sun May 15 2022 Most of the showers and thunderstorms should exit the area by late this evening, with low shower and storm chances confined to southeast Oklahoma and west central Arkansas by late tonight. After a cooler and less humid day Monday, the heat and humidity will return Tuesday and especially Wednesday. A few showers and storms remain possible late Monday night and Tuesday morning across northeast Oklahoma and northwest Arkansas as the warmer and more humid air lifts back north into our area. Wednesday and Thursday look hot and humid. An isolated storm or two cannot be ruled out during this period, but the chances look too low to mention. A relatively strong cold front will push into the area by Friday afternoon bringing another chance of showers and storms. Unsettled weather will then continue through next weekend, with shower and thunderstorm chances continuing and temperatures cooling to below the seasonal averages. && .AVIATION... (18Z TAFS) Issued at 1253 PM CDT Sun May 15 2022 VFR conditions will prevail outside of storm activity into the evening. MVFR/IFR vsbys possible with any storms that directly affect terminals. Most confident in the near term over in far NW AR where tempo IFR was inserted. The latest data suggests some potential for MVFR cigs behind a cold front late tonight into Monday morning. Lacy && .PRELIMINARY POINT TEMPS/POPS... TUL 60 81 64 86 / 50 0 20 20 FSM 65 83 64 87 / 70 0 20 20 MLC 63 83 65 88 / 60 0 20 20 BVO 57 80 60 86 / 30 0 20 20 FYV 59 81 60 84 / 70 0 20 20 BYV 58 77 57 81 / 70 0 20 20 MKO 60 80 62 85 / 60 0 20 20 MIO 56 77 59 83 / 70 0 20 20 F10 61 80 64 86 / 60 0 20 20 HHW 66 85 66 90 / 50 0 20 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...30 LONG TERM....05 AVIATION...30
Hazardous weather outlook, May 15, 5:22 AM CDT, 8 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 522 AM CDT Sun May 15 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 522 AM CDT Sun May 15 2022 ...SEVERE STORMS EXPECTED TODAY... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Limited. AREA...Mainly Northeast Oklahoma and Northwest Arkansas. ONSET...This Afternoon. SEVERE THUNDERSTORM. RISK...Significant. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Around Noon. AREA AT GREATEST RISK...Northeast Oklahoma and Northwest Arkansas. HEAVY RAIN. RISK...Limited. AREA...Mainly Northeast Oklahoma and Northwest Arkansas. ONSET...This Afternoon. DISCUSSION... Scattered to numerous severe thunderstorms are expected, mainly this afternoon and early this evening, as a cold front moves south across the area. Damaging winds up to 70 miles an hour will be the greatest threat, but large hail and a tornado or two will also be possible. Thunderstorms are organizing across southern Nebraska and northern Kansas early this morning, and these storms are likely to move southeast, and should be approaching far northeast Oklahoma and far northwest Arkansas by midday. At least scattered severe storms are expected to develop this afternoon along the western flank of this line, and if these storms remain discrete, a more significant hail and tornado threat may develop. Locally heavy rainfall will also accompany some of the storms. The thunderstorms will continue to move southeast with the cold front, and the severe threat should diminish by mid to late evening. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY and TUESDAY...Thunderstorm Potential. WEDNESDAY...No Hazards. THURSDAY...High Wind Potential. FRIDAY and SATURDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Low thunderstorm chances will return late Monday night and Tuesday morning as a warm front lifts north across the area. A cold front will move into the area Friday, bringing another chance of thunderstorms. Unsetttled weather will continue into next weekend, with storm chances continuing. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, May 15, 10:43 AM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1043 AM CDT SUN MAY 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 AM HAIL 1 E ONETA 36.02N 95.70W
05/15/2022 U1.00 INCH WAGONER OK PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
&&Local storm report, May 15, 12:38 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1238 PM CDT SUN MAY 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1234 PM HAIL 3 WNW GOSHEN 36.12N 94.04W
05/15/2022 E0.75 INCH WASHINGTON AR PUBLIC
&&
JDSLocal storm report, May 15, 12:57 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1257 PM CDT SUN MAY 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1251 PM HAIL 3 E SONORA 36.17N 94.03W
05/15/2022 E1.00 INCH WASHINGTON AR TRAINED SPOTTER
&&
JDSLocal storm report, May 15, 12:59 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1259 PM CDT SUN MAY 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM TSTM WND DMG 1 SSE BENTONVILLE 36.36N 94.20W
05/15/2022 BENTON AR PUBLIC
REPORT OF TREE LIMBS, UP TO ONE INCH IN
DIAMETER BROKEN BY THUNDERSTORM WINDS.
&&
JDSLocal storm report, May 15, 1:12 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
112 PM CDT SUN MAY 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1257 PM HAIL HOLIDAY ISLAND 36.48N 93.73W
05/15/2022 E1.00 INCH CARROLL AR PUBLIC
SOCIAL MEDIA REPORT OF 1 INCH HAIL IN
HOLIDAY ISLAND.
&&
JDSLocal storm report, May 15, 1:17 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
117 PM CDT SUN MAY 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 PM HAIL 2 ESE MONTE NE 36.28N 94.06W
05/15/2022 E0.88 INCH BENTON AR TRAINED SPOTTER
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:11 PM CDT | Special Weather Statement | TSA | Madison | 49 min |
| May 14, 7:11 PM CDT | Special Weather Statement | TSA | Madison | 34 min |
| May 14, 7:35 PM CDT | Severe Thunderstorm Warning | TSA | Madison | 40 min |
| May 14, 8:14 PM CDT | Special Weather Statement | TSA | Madison | 31 min |
| May 14, 9:02 PM CDT | Special Weather Statement | TSA | Washington | 28 min |
| May 14, 9:17 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 43 min |
| May 14, 9:43 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 47 min |
| May 15, 3:44 AM CDT | Special Weather Statement | TSA | Benton | 31 min |
| May 15, 11:59 AM CDT | Severe Thunderstorm Warning | TSA | Carroll, Madison | 61 min |
| May 15, 12:20 PM CDT | Severe Thunderstorm Warning | TSA | Carroll, Madison | 55 min |
| May 15, 12:26 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Madison, Washington | 64 min |
| May 15, 12:47 PM CDT | Severe Thunderstorm Warning | TSA | Madison, Washington | 58 min |
| May 15, 12:50 PM CDT | Areal Flood Advisory | TSA | Benton, Carroll, Madison, Washington | 3 hr |
| May 15, 1:08 PM CDT | Severe Thunderstorm Warning | TSA | Madison, Washington | 67 min |
| May 15, 1:37 PM CDT | Flash Flood Warning | TSA | Madison, Washington | 3 hr |
| May 15, 2:07 PM CDT | River Flood Advisory | TSA | Franklin, Johnson, Logan | 18 hr |
| May 15, 2:15 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin | 47 min |
| May 15, 2:49 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 37 min |
| May 15, 3:10 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Washington | 65 min |
| May 15, 3:52 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 53 min |
| May 15, 6:36 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Washington | 39 min |
| May 15, 6:54 PM CDT | Special Weather Statement | TSA | Washington | 66 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.